1. Which of the following is the most important step to restore
cerebral blood flow to the unresponsive, breathless submersion
a. attempt to drain water from breathing passages by performing
the Heimlich maneuver
b. begin cardiopulmonary resusitation beginning with thirty chest
c. provide cervical spine stabilization because a diving accident
may have occurred
d. open the airway and begin rescue breathing as soon as possible,
even in the water
2. Which of the following choices lists in correct order the major
steps of CPR and defibrillation operation for an unresponsive
a. send someone to phone 911, check for pulse, attach the
defibrillator electrode pads, open the airway, provide 2 breaths
if needed, then turn on the defibrillator.
b. wait for defibrillator and barrier device to arrive, then open the
airway, provide 2 breaths if needed, check for pulse, and if no
pulse is present, attach the defibrillator and follow the proper
c. send someone to phone 911 and get the defibrillator, check for a
pulse and provide 30 chest compressions if no pulse, open the
airway, provide 2 breaths if needed, perform CPR for 5 cycles,
attach the defibrillator when it arrives and follow the proper
d. provide 2 breaths, check for a pulse, provide 15 chest
compressions, call for the defibrillator, provide 5 cycles of CPR
until defibrillator arrives.
3. The patient has no pulse and continues in V.fib. One shock was
given, and still cannot convert the patient. What intervention
would you do next?
a. Resume CPR beginning with 30 chest compressions.
b. Give IV fluids rapidly, stat.
c. Secure the airway by intubating the patient.
d. Give IV Lasix, now.
4. The patient was bradycardic, intubated on a ventilator. Suddenly,
the patient becomes asystolic. The code team is called, CPR is
begun. What is the first medication that should be given after IV
a. Give amiodarone 300mg IV push.
b. Give lidocaine 1 to 1.5 mg/kg IV push.
c. Give diltiazem 20mg IV push.
d. Give epinephrine 1mg IV push.
5. A patient has a pulse and has an unstable tachycardia heart rate of
180s. What intervention would be appropriate?
a. Give atropine 1mg IV push.
b. Give epinephrine 1mg IV push.
c. Prepare for synchronized cardioversion.
d. Give vasopressin 40 Units IV push.
6. The patient is unresponsive; a code team has stopped CPR to
defibrillate. Someone is having trouble with the AED taking more
than 10 seconds to troubleshoot. What should be said first?
a. “I will place an IV while we are waiting.”
b. “First get a set of vital signs, and then proceed.”
c. “I will resume chest compressions until you are ready to place
the AED. Ok?”
d. “Get out of the way, I’ll show you how it is done.”
7. The last step of the secondary assessment is:
b. Transcutaneous Pacing
d. Determine the cause
8. A sixty year old is unresponsive, pulseless, intubated being
ventilated with a bag-valve mask, and CPR is being performed.
What is the next most appropriate intervention.
a. Establish an IV or IO route.
b. Get a ventilator.
c. Place a Foley catheter.
d. Consult a cardiologist
Questions to think about when you study:
How can you tell if it is an unstable tachycardia or bradycardia?
What drugs would you give to treat A.fib/A.flutter? SVT?
What are the characteristics of V.Tach?
What would you want to check if you saw this?
What treatments would you do for this?
What is the difference between Cardioversion and Defibrillation?
What two rhythms can you defibrillate?
What are the characteristics of asystole?
What do you want to confirm?
How do you treat it?